Alert archive / Oklahoma / Tornado Warnings in 2025
Tornado Warning 111, NWS Norman, OK
NWS Norman, OK issued this tornado warning at May 24, 2025, 3:17 AM CDT for Cleveland County, McClain County, Pottawatomie County, Oklahoma. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 24, 2025, 3:17 AM CDT (08:17 UTC)
- Expired
- May 24, 2025, 3:45 AM CDT
- In force
- 28 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.75 in
Counties Cleveland County, OK, McClain County, OK, Pottawatomie County, OK
The radar
The Norman radar (KTLX), 22 km from the middle of the area, began a volume at 08:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 24, 2:29 AM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 8.3 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2248 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 1207 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 339 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.4
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at May 24, 12:20 AM CDT, 2 hours 57 minutes earlier. Its key messages:
- Updated at 1219 AM CDT Sat May 24 2025
- Thunderstorm chances continue into the holiday weekend with a chance of severe storms each day
- Heavy rainfall and flooding may occur especially with a cold front Sunday into Monday
- Cooler temperatures are possible behind a front early next week.
Area forecast discussion, May 24, 12:20 AM CDT, 2 hours 57 minutes before
Area Forecast Discussion National Weather Service Norman OK 1220 AM CDT Sat May 24 2025 ...New NEAR TERM, SHORT TERM, LONG TERM... .KEY MESSAGES... Updated at 1219 AM CDT Sat May 24 2025 - Thunderstorm chances continue into the holiday weekend with a chance of severe storms each day - Heavy rainfall and flooding may occur especially with a cold front Sunday into Monday - Cooler temperatures are possible behind a front early next week. && .NEAR TERM... (Today and tonight) Issued at 1219 AM CDT Sat May 24 2025 At the time of this writing, we're seeing some elevated convection in central Oklahoma, ahead of the main complex which is expected to arrive at the Kansas / Oklahoma border around 2-3AM. The main complex of storms will sweep through north central and central Oklahoma into the morning hours with damaging wind gusts being the primary risk. Southwest extent of this complex is somewhat uncertain. The aforementioned complex is expected to leave an outflow boundary in its wake, which in addition to a sharpening frontal boundary and a dryline in west Texas will provide a focus for more storm development later today. South of the front, strong instability (4000-5000 joules) and deep layer shear (40-50 knots) will support supercells capable of very large hail, damaging winds, and a low tornado threat (particularly along any boundaries). Where those boundaries will end up is uncertain being dependent on effects from the earlier MCS. Additionally, upper level support appears marginal which may limit storm coverage. As we move into tonight, the low level jet ramps up and isentropic ascent gets going north of the front, allowing for widespread showers to develop across northern Oklahoma into Kansas. Again, weak ridging may put something of a dampener on these chances (several of the CAMs keep this activity either only along our northern periphery or outside of our forecast area). Day && .SHORT TERM... (Sunday through Monday night) Issued at 1219 AM CDT Sat May 24 2025 The forecast for Sunday and Monday is messy, but stormy. Upper pattern becomes more southwesterly with several waves moving through. Some lingering boundaries will be around, but details will depend on previous convection. Sunday once again shows strong instability and shear, giving a comparable severe risk to Saturday (at least initially). As convection becomes more widespread, heavy rainfall will start to become more of a concern Sunday night into Monday. Day && .LONG TERM... (Tuesday through Friday) Issued at 1219 AM CDT Sat May 24 2025 Once the front is through Monday, precipitation chances taper off for a bit. Temperatures will be cooler (70s) through midweek. Upper air pattern continues to look fairly dynamic. Day && .AVIATION... (06Z TAFS) Issued at 1152 PM CDT Fri May 23 2025 Scattered storms have developed across central Oklahoma and are moving eastward through the next few hours. Meanwhile, a line of storms will be pushing south into northern Oklahoma during the early morning hours with highest confidence in timing and impacts at KPNC/KSWO. Lower confidence exists on how far west storms will develop along the line into central Oklahoma, but KOKC/KOUN have a chance for early morning storms. As the storms approach in a few hours, amendments to timing may be made. Expect large hail and damaging wind gusts, along with lightning as the main hazards. Otherwise, low-level wind shear is possible at all sites through the morning hours. Additional storms may develop during the afternoon hours late today, but these chances are conditional on the outcome of storms early this morning. Thus, no mention was given at this time. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 87 69 86 64 / 30 30 50 80 Hobart OK 96 68 88 62 / 10 30 50 80 Wichita Falls TX 97 73 93 68 / 10 20 20 70 Gage OK 88 61 79 55 / 10 30 30 80 Ponca City OK 78 63 76 60 / 50 50 60 90 Durant OK 89 73 91 69 / 20 20 20 70 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && NEAR TERM...14 SHORT TERM...14 LONG TERM....14 AVIATION...23
In the hours before
Special weather statement, May 24, 1:43 AM CDT, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Norman OK
143 AM CDT Sat May 24 2025
OKZ028>031-040-240715-
Pottawatomie OK-Cleveland OK-Garvin OK-McClain OK-Seminole OK-
143 AM CDT Sat May 24 2025
...Strong thunderstorms will impact portions of north central Garvin,
west central Seminole, southeastern Cleveland, southwestern
Pottawatomie and southern McClain Counties through 215 AM CDT...
At 143 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Etowah to near Washington. Movement was
southeast at 30 mph.
HAZARD...Nickel size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Southeastern Norman, Purcell, Noble, Slaughterville, Lexington,
Wayne, Washington, Paoli, Asher, Tribbey, Wanette, Byars, St. Louis,
Etowah, Rosedale, Macomb, and Trousdale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3501 9667 3492 9689 3495 9691 3497 9693
3491 9693 3477 9728 3504 9762 3521 9717
TIME...MOT...LOC 0643Z 304DEG 26KT 3515 9720 3504 9749
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPH
BunkerSpecial weather statement, May 24, 1:47 AM CDT, 1 hour 30 minutes before
Special Weather Statement National Weather Service Norman OK 147 AM CDT Sat May 24 2025 OKZ027-039>041-046-240730- Grady OK-Stephens OK-Carter OK-Garvin OK-Murray OK- 147 AM CDT Sat May 24 2025 ...A strong thunderstorm will impact portions of southern Garvin, southeastern Grady, northeastern Stephens, northwestern Carter and western Murray Counties through 230 AM CDT... At 147 AM CDT, Doppler radar was tracking a strong thunderstorm 5 miles east of Bray, moving east at 35 mph. HAZARD...Nickel size hail. SOURCE...Radar indicated. IMPACT...Minor damage to outdoor objects is possible. Locations impacted include... Wynnewood, Bray, Elmore City, Katie, Foster, Tatums, Ratliff City, Hennepin, Pooleville, Pernell, and Cox City. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. This storm may intensify, so be certain to monitor NOAA Weather Radio, local radio stations or available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3457 9784 3475 9777 3465 9708 3431 9725 TIME...MOT...LOC 0647Z 287DEG 31KT 3464 9772 MAX HAIL SIZE...0.88 IN MAX WIND GUST...<30 MPH Bunker
Local storm report, May 24, 1:53 AM CDT, 1 hour 24 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
153 AM CDT Sat May 24 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0151 AM Hail 3 S Nichols Hills 35.51N 97.54W
05/24/2025 E1.00 Inch Oklahoma OK Public
Report from mPING: Quarter (1.00 in.).
&&Special weather statement, May 24, 2:09 AM CDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Norman OK
209 AM CDT Sat May 24 2025
OKZ026-030>032-240800-
Pottawatomie OK-Hughes OK-Seminole OK-Lincoln OK-
209 AM CDT Sat May 24 2025
...A strong thunderstorm will impact portions of northern Seminole,
southeastern Lincoln, northeastern Pottawatomie and northwestern
Hughes Counties through 300 AM CDT...
At 209 AM CDT, Doppler radar was tracking a strong thunderstorm near
Meeker, moving southeast at 25 mph.
HAZARD...Nickel size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Shawnee, Seminole, Wewoka, Prague, Meeker, Earlsboro, Cromwell,
Johnson, Sparks, Little, Lima, Aydelotte, and Centerview.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor NOAA Weather
Radio, local radio stations or available television stations for
additional information and possible warnings from the National
Weather Service.
&&
LAT...LON 3519 9632 3509 9654 3541 9701 3565 9683
3561 9662 3540 9662 3540 9660 3541 9658
3539 9654 3541 9654 3544 9657 3545 9655
3543 9649 3546 9648 3546 9645 3529 9644
3529 9630
TIME...MOT...LOC 0709Z 295DEG 23KT 3551 9683
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPH
BunkerLocal storm report, May 24, 2:23 AM CDT, 54 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
223 AM CDT Sat May 24 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0209 AM Hail Del City 35.45N 97.44W
05/24/2025 E1.00 Inch Oklahoma OK Public
Report from mPING: Quarter (1.00 in.).
0210 AM Hail 2 SW Spencer 35.48N 97.40W
05/24/2025 E1.00 Inch Oklahoma OK Public
Report from mPING: Quarter (1.00 in.).
&&Local storm report, May 24, 2:40 AM CDT, 37 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
240 AM CDT Sat May 24 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0222 AM Hail Midwest City 35.46N 97.39W
05/24/2025 E1.00 Inch Oklahoma OK Public
Report from mPING: Quarter (1.00 in.).
0222 AM Hail 2 SE Choctaw 35.48N 97.24W
05/24/2025 E1.00 Inch Oklahoma OK Public
Report from mPING: Quarter (1.00 in.).
&&The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 11:04 PM CDT | Special Weather Statement | OUN | Garfield, Logan | 26 min |
| May 23, 11:18 PM CDT | Special Weather Statement | OUN | Oklahoma | 27 min |
| May 23, 11:24 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Lincoln, Logan, Noble, Payne | 51 min |
| May 23, 11:26 PM CDT | Special Weather Statement | OUN | Garfield, Kingfisher, Logan | 34 min |
| May 23, 11:40 PM CDT | Special Weather Statement | OUN | Oklahoma | 50 min |
| May 23, 11:59 PM CDT | Special Weather Statement | OUN | Grady | 31 min |
| May 24, 12:01 AM CDT | Special Weather Statement | OUN | Logan | 59 min |
| May 24, 12:10 AM CDT | Special Weather Statement | OUN | Lincoln, Payne | 35 min |
| May 24, 12:12 AM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Logan | 35 min |
| May 24, 12:29 AM CDT | Special Weather Statement | OUN | Cleveland, McClain | 31 min |
| May 24, 12:44 AM CDT | Special Weather Statement | OUN | Lincoln, Oklahoma, Payne, Pottawatomie | 46 min |
| May 24, 12:57 AM CDT | Special Weather Statement | OUN | Stephens | 48 min |
| May 24, 1:01 AM CDT | Special Weather Statement | OUN | Cleveland | 44 min |
| May 24, 1:08 AM CDT | Severe Thunderstorm Warning | OUN | Cleveland, McClain | 37 min |
| May 24, 1:14 AM CDT | Special Weather Statement | OUN | Oklahoma | 31 min |
| May 24, 1:38 AM CDT | Special Weather Statement | OUN | Lincoln, Oklahoma | 37 min |
| May 24, 1:43 AM CDT | Special Weather Statement | OUN | McClain | 32 min |
| May 24, 1:44 AM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Oklahoma | 31 min |
| May 24, 1:47 AM CDT | Special Weather Statement | OUN | Garvin | 43 min |
| May 24, 2:08 AM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Lincoln, Oklahoma, Pottawatomie | 52 min |
| May 24, 2:09 AM CDT | Special Weather Statement | OUN | Seminole | 51 min |
| May 24, 2:29 AM CDT | Tornado Warning | OUN | Cleveland, Oklahoma, Pottawatomie | 31 min |
| May 24, 2:38 AM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Grant, Woods | 67 min |
| May 24, 2:52 AM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Lincoln, McClain, Oklahoma, Pontotoc, Pottawatomie and 1 more | 38 min |
| May 24, 2:57 AM CDT | Severe Thunderstorm Warning | OUN | Payne | 48 min |
| May 24, 3:23 AM CDT | Severe Thunderstorm Warning | OUN | Cleveland, McClain, Pontotoc, Pottawatomie, Seminole | 52 min |
| May 24, 3:28 AM CDT | Severe Thunderstorm Warning | OUN | Payne | 47 min |
| May 24, 3:33 AM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Garfield, Grant, Kay, Major, Noble and 1 more | 57 min |
| May 24, 3:36 AM CDT | Tornado Warning | OUN | McClain, Pontotoc, Pottawatomie, Seminole | 24 min |
| May 24, 3:57 AM CDT | Tornado Warning | OUN | Garvin, McClain, Pontotoc, Pottawatomie, Seminole | 48 min |
| May 24, 4:09 AM CDT | Special Weather Statement | OUN | Garfield, Kay, Kingfisher, Logan, Noble, Payne | 66 min |
| May 24, 4:10 AM CDT | Severe Thunderstorm Warning | OUN | Coal, Garvin, Pontotoc | 50 min |
| May 24, 4:33 AM CDT | Tornado Warning | OUN | Coal, Hughes, Pontotoc | 26 min |
| May 24, 4:43 AM CDT | Severe Thunderstorm Warning | OUN | Kay, Noble | 47 min |
| May 24, 4:53 AM CDT | Severe Thunderstorm Warning | OUN | Atoka, Coal, Johnston, Pontotoc | 52 min |
| May 24, 4:58 AM CDT | Areal Flood Advisory | OUN | Pontotoc | 3 hr |
| May 24, 5:05 AM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Logan, Noble, Payne | 40 min |
| May 24, 5:13 AM CDT | Special Weather Statement | OUN | Kingfisher, Logan | 47 min |
| May 24, 5:35 AM CDT | Severe Thunderstorm Warning | OUN | Atoka, Coal, Johnston | 27 min |
| May 24, 5:42 AM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Logan, Oklahoma, Payne, Pottawatomie | 48 min |
| May 24, 6:03 AM CDT | Special Weather Statement | OUN | Hughes | 27 min |
| May 24, 6:26 AM CDT | Special Weather Statement | OUN | Lincoln | 49 min |
| May 24, 6:29 AM CDT | Special Weather Statement | OUN | Hughes | 31 min |
| May 24, 6:40 AM CDT | River Flood Warning | OUN | Pottawatomie, Seminole | 12 hr |
| May 24, 6:54 AM CDT | Severe Thunderstorm Warning | OUN | Hughes | 51 min |
| May 24, 7:03 AM CDT | Special Weather Statement | OUN | Lincoln | 42 min |
| May 24, 7:34 AM CDT | Severe Thunderstorm Warning | OUN | Coal, Hughes | 41 min |
| May 24, 9:18 AM CDT | Areal Flood Advisory | OUN | Atoka, Coal | 3 hr |
Nearby
Tornado Warnings in Oklahoma, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.